# SDR 95ZZZX3659

- Difficulty date: June 22, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2559V
- Make and model: Balwks FIREFLY*
- Aircraft serial: F11002
- System (JASC): 5102 · Balloon Reports
- Part: Eyebolt
- Condition: Failed
- Location: Deflate Sys
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ATTEMPTED DEFLATION OF BALLOON AT CONCLUSION OF A PAID PASSENGER FLIGHT, THE EYEBOLT WHICH RETAINS ONE OF TWO DEFLATION LINE PULLEYS BROKE.  THE PILOT WAS DEPRIVED OF THE PULLEY'S EFFECT OF REDUCING THE EFFORT AND/OR STRENGTH REQUIRED TO DEFLATE THE BALLOON.  DEFLATION WAS ACCOMPLISHED ONLY OVER A LONG PERIOD OF TIME, WITH THREE MEN.  FORTUNATELY, WINDS WERE LIGHT.  A HIGH-WIND LANDING WOULD BE DANGEROUS WITHOUT THE MECHANICAL ADVANTAGE OF THE PULLEY SYSTEM.
